Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the equivalence of twisted group algebras and Banach $ \sp{\ast}$-algebraic bundles


Author: Robert C. Busby
Journal: Proc. Amer. Math. Soc. 37 (1973), 142-148
MSC: Primary 46L99; Secondary 43A20, 46K99
DOI: https://doi.org/10.1090/S0002-9939-1973-0315469-4
MathSciNet review: 0315469
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The relationship between twisted group algebras and Banach $ ^\ast$-algebraic bundles is investigated. Informally stated, the results are that bundles with Borel cross sections correspond to twisted group algebras, and ``locally continuous'' twisted group algebras correspond to bundles. In the separable case, these results combine to give a complete correspondence between the bundles and the ``locally continuous'' algebras.


References [Enhancements On Off] (What's this?)

  • [1] R. C. Busby and H. A. Smith, Representations of twisted group algebras, Trans. Amer. Math. Soc. 149 (1970), 503-537. MR 41 #9013. MR 0264418 (41:9013)
  • [2] L. Calabi, Sur les extensions des groupes topologiques, Ann. Mat. Pura Appl. (4) 32 (1951), 295-370. MR 14, 245. MR 0049907 (14:245d)
  • [3] J. Dixmier, Dual et quasi-dual d'une algèbre de Banach involutive, Trans. Amer. Math. Soc. 104 (1962), 278-283. MR 25 #3384. MR 0139960 (25:3384)
  • [4] E. G. Effros and F. Hahn, Locally compact transformation groups and $ {C^\ast}$-algebras, Mem. Amer. Math. Soc. No. 75 (1967). MR 37 #2895. MR 0227310 (37:2895)
  • [5] J. M. G. Fell, An extension of Mackey's method to Banach $ ^\ast$-algebraic bundles, Mem. Amer. Math. Soc. No. 90 (1969). MR 41 #4255. MR 0259619 (41:4255)
  • [6] J. G. Glimm, Families of induced representations, Pacific J. Math. 12 (1962), 885-911. MR 26 #3819. MR 0146297 (26:3819)
  • [7] H. Leptin, Verallgemeinerte $ {\mathfrak{L}^1}$-Algebren, Math. Ann. 159 (1965), 51-57. MR 39 #1909.
  • [8] -, Darstellungen verallgemeinerte $ {\mathfrak{L}^1}$-Algebren. II (to appear).
  • [9] H. Nagao, The extensions of topological groups, Osaka Math. J. 1 (1949), 36-42. MR 11, 10. MR 0030531 (11:10a)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46L99, 43A20, 46K99

Retrieve articles in all journals with MSC: 46L99, 43A20, 46K99


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0315469-4
Keywords: Twisted group algebra, Banach $ ^\ast$-algebraic bundle, group extension
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society